A non-differentiable approach to revenue equivalence

Kim Sau Chung*, Wojciech Olszewski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

We give a sufficient condition on the type space for revenue equivalence when the set of social alternatives consists of probability distributions over a finite set. Types are identified with real-valued functions that assign valuations to elements of this finite set, and the type space is equipped with the Euclidean topology. Our sufficient condition is stronger than connectedness but weaker than smooth arc-wise connectedness. Our result generalizes all existing revenue equivalence theorems when the set of social alternatives consists of probability distributions over a finite set. When the set of social alternatives is finite, we provide a necessary and sufficient condition. This condition is similar to, but slightly weaker than, connectedness.

Original languageEnglish (US)
Pages (from-to)469-487
Number of pages19
JournalTheoretical Economics
Volume2
Issue number4
StatePublished - Dec 1 2007

Keywords

  • Connected type space
  • Incentive compatibility
  • Mechanism design
  • Non-differentiable approach
  • Revenue equivalence

ASJC Scopus subject areas

  • Economics, Econometrics and Finance(all)

Fingerprint Dive into the research topics of 'A non-differentiable approach to revenue equivalence'. Together they form a unique fingerprint.

Cite this